MAUDE Adverse Event Report: ABBOTT MEDICAL TRIFECTA¿ GT VALVE; HEART-VALVE, NON-ALLOGRAFT TISSUE

ABBOTT MEDICAL TRIFECTA¿ GT VALVE; HEART-VALVE, NON-ALLOGRAFT TISSUE
Catalog Number TFGT-21A
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code Aortic Valve Insufficiency/ Regurgitation (4450)
Date of Event 05/17/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
¿ investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that on (b)(6) 2019 , a 21mm trifecta gt final package was implanted in a patient along with artificial blood vessel (non-abbott product: j graft) placement.In (b)(6)2023, echography confirmed aortic insufficiency and and shortness of breath.In (b)(6) 2024, heart failure symptoms were confirmed, and the patient was aware of the heart failure.Aortic insufficiency was severe.On (b)(6) 2024, another aortic valve replacement procedure using a 19mm epic supra aortic valve was performed.The procedure was completed with no adverse patient effects.Upon explant, the was torn cusp (from the tip of the stent to nadir) of the valve.The patient is stable, and under observations.No medication was noted in this event.
 
Additional Manufacturer Narrative
Explant due to severe aortic insufficiency and shortness of breath after 5 years of valve implant was reported.Also reported that upon explant a torn cusp was noted on the valve.The investigation found cusps 2 and 3 were torn.There was patchy pannus formation on the outflow surface and on all cusps of inflow surface.Mild fibrous thickening was noted to cusps 1 and 2.No acute inflammation or significant calcifications were present.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed, and the product met specifications.The cause of the tear could not be conclusively determined; however, the fibrous pannus ingrowth noted on the cusps had the potential to induce increased stress on adjacent cusps and create an unbalanced stress relief distribution between all cusps during coaptation, leading to cusps tears and reduced durability.

Brand Name
TRIFECTA¿ GT VALVE
Common Device Name
HEART-VALVE, NON-ALLOGRAFT TISSUE
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL #3014918977
edificio #44 calle 0, ave. 2
el coyol alajuela 1897- 4050
CS   1897-4050
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key19529754
Report Number2135147-2024-02766
Device Sequence Number15373929
Product Code LWR
UDI-Device Identifier05415067018212
UDI-Public05415067018212
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P100029
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/25/2021
Device Catalogue NumberTFGT-21A
Device Lot Number6059555
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/07/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/22/2024
Supplement Date Received by Manufacturer08/20/2024
Initial Report FDA Received Date06/13/2024
Supplement Report FDA Received Date08/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/26/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age76 YR
Patient SexFemale